Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 28, NWS Tallahassee, FL

October 10, 2018Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this river flood warning at Oct 10, 2018, 8:01 PM CDT for Coffee County, Dale County, Alabama. It took effect at Oct 12, 2018, 12:40 AM CDT. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2018, 8:01 PM CDT (01:01 UTC)
In effect from
Oct 12, 2018, 12:40 AM CDT
Expired
Oct 14, 2018, 1:56 AM CDT
In force
49 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Coffee County, AL, Dale County, AL

The river

Written for the forecast point Pea River near Ariton (US 231) (ARTA1).

Action stage
8 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

045 
WGUS42 KTAE 110101
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY National Weather Service Jacksonville FL
901 PM EDT Wed Oct 10 2018

...The National Weather Service in Jacksonville Fl has issued a Flood
Warning for the following rivers in Alabama... 

  Pea River near Ariton (US 231) affecting Coffee and Dale Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC031-045-120101-
/O.NEW.KTAE.FL.W.0028.181012T0540Z-181014T0656Z/
/ARTA1.1.ER.181012T0540Z.181013T0000Z.181013T1856Z.NO/
801 PM CDT Wed Oct 10 2018

The National Weather Service in Jacksonville Fl has issued a 

* Flood Warning for 
  the Pea River near Ariton (US 231).
* From late Thursday night, or until the warning is cancelled.
* At  7:00 PM Wednesday the stage was 3.1 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by early Friday morning and 
  continue to rise to near 16.0 feet by early Saturday morning. The 
  river will fall below flood stage by Saturday early afternoon.
* Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and
  the Pea River will be flooded.

&&

LAT...LON 3162 8571 3143 8590 3149 8593 3162 8579


$$
1 follow-up statement
300 
WGUS82 KTAE 111422
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 AM EDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in Alabama...
 
  Pea River near Ariton (US 231) affecting Coffee and Dale Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC031-045-121421-
/O.EXT.KTAE.FL.W.0028.181012T0820Z-181014T0409Z/
/ARTA1.1.ER.181012T0820Z.181012T1800Z.181013T1609Z.NO/
922 AM CDT Thu Oct 11 2018

The Flood Warning continues for the Pea River near Ariton (US 231).
* From late tonight, or until the warning is cancelled.
* At  9:00 AM Thursday the stage was 4.6 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by early tomorrow and continue to 
  rise to near 15.7 feet by Friday afternoon. The river will 
  fall below flood stage by late Saturday morning.
* Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and
  the Pea River will be flooded.

&&

LAT...LON 3162 8571 3143 8590 3149 8593 3162 8579


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Oct 10, 6:02 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 10, 6:02 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
702 PM EDT Wed Oct 10 2018

...Powerful Hurricane Michael Will Continue to Bring Dangerous and
Life-Threatening Conditions To The Area This Evening...

.NEAR TERM [Through Tonight]...

As noted in our most recent Hurricane Local Statement, powerful
Hurricane Michael remains a serious threat over southeast Alabama
and southwest Georgia! Hurricane force winds are likely across
southeast Alabama and southwest Georgia as the center of Michael
passes through these areas this evening. This will cause numerous
power outages due to falling trees and powerlines. Trees falling
on homes will become a dangerous and potentially deadly situation!
Now is the time to shelter in place in an interior room away from
windows at the lowest level possible.

Elsewhere across the Panhandle and Big Bend, where winds and rain
have started to diminished, the threat is not over! Tropical
storm force wind gusts are likely to continue for the next several
hours particularly along the coastal interface. Remain in a safe
place and do not try to enter evacuated areas until officials have
given the all clear to return.

.SHORT TERM [Thursday Through Friday Night]...

In the wake of the departing hurricane, Thursday will be hot and
very humid with heat indices approaching 100 degrees, especially
over the Florida zones. This will be very uncomfortable
particularly for those residents who are without power due to
Hurricane Michael. Some relief will arrive Thursday night and
Friday as a the first cold front of this fall season sweeps
through the region. Highs on Thursday will be in the mid 80s to
around 90 with highs on Friday ranging from the upper 70s
northwest to mid 80s southeast. Lows Thursday night will range
from the mid 50s northwest to mid 60s southeast.

.LONG TERM [Saturday Through Wednesday]...

A dry stretch of weather with seasonal temperatures for mid
October is forecast to continue at least through the weekend. For
Monday through Tuesday, a complex pattern sets up which leads to
uncertainty in the sensible weather details. The area will reside
between a cold front approaching from the west, high pressure
nosing down the eastern seaboard, and greater subtropical moisture
to the east. This leads to the potential for increased shower
activity during this period.

&&

.AVIATION [Through 00Z Friday]...

Dangerous conditions continue in the vicinity and wake of
Hurricane Michael. As Michael continues to pull away, widespread
MVFR stratus is expected to develop and linger, particularly
across our eastern aerodromes (KABY/KVLD). Ceilings expected to
lift tomorrow as slightly drier advects in from the northwest.

&&

.MARINE...

Dangerous Hurricane Michael continues to move inland over the
panhandle and will produce very hazardous conditions over the
coastal waters through tonight. Conditions will improve Thursday.

&&

.FIRE WEATHER...

Hurricane Michael will continue to push into southeastern Georgia
and weaken as it moves to the Carolinas Thursday and off the mid
Atlantic coast Friday. A breezy and moist southerly flow will keep
a chance of showers and slight chance of storms in the forecast
through Thursday, then a weak frontal trough will bring drying to
northern and central sections into the weekend.

&&

.HYDROLOGY...

Widespread rainfall totals of 4 to 8 inches with isolated 12 inch
amounts are possible along the track of Michael as it
continues into southeastern Georgia.

At this time, flood warnings are in effect for portions of the
Chipola, Choctawhatchee, Ochlockonee, and St. Marks Rivers.
Despite current river conditions below normal levels, with the
forecast rainfall, expect additional river basins to rise above
flood stage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  89  59  82  55 / 100  20  10   0   0
Panama City   74  89  61  81  60 /  70  20  10   0   0
Dothan        73  86  54  78  54 / 100  20   0   0   0
Albany        73  87  55  79  54 / 100  50  10   0   0
Valdosta      76  88  60  82  55 / 100  30  10   0   0
Cross City    78  90  65  86  57 /  90  20  10   0   0
Apalachicola  77  87  64  81  60 /  70  20  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Calhoun-Central Walton-Coastal Bay-Coastal
     Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
     Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     Flash Flood Watch through Thursday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     High Rip Current Risk through late Thursday night for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Warning until 2 AM EDT /1 AM CDT/ Thursday for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

     Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
     Madison.

GA...Hurricane Warning for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-
     Colquitt-Cook-Decatur-Dougherty-Early-Grady-Irwin-Lee-
     Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
     Tift-Turner-Worth.

     Flash Flood Watch through Thursday morning for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
     Seminole-Terrell-Thomas-Tift-Turner-Worth.

     Tropical Storm Warning for Lanier-Lowndes.

AL...Hurricane Warning for Dale-Geneva-Henry-Houston.

     Flash Flood Watch through Thursday morning for Coffee-Dale-
     Geneva-Henry-Houston.

     Tropical Storm Warning for Coffee.

GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach FL
     out 20 NM-Coastal waters from Mexico Beach to Apalachicola
     FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
     Walton County Line FL out 20 NM-Waters from Suwannee River
     to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
     from Mexico Beach to Okaloosa Walton County Line FL from 20
     to 60 NM.

&&

Ulrich/Peterson/Enyedi

In the hours before

Local storm report, Oct 10, 7:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HURRICANE        MITCHELL CO A/P         31.21N 84.24W
10/10/2018                   MITCHELL           GA   AWOS

            AWOS STATION CXU, CAMILLA REPORTED A PEAK
            WIND GUST OF 48 MPH.

&&

TB
Local storm report, Oct 10, 7:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
831 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HURRICANE        1 N THOMASVILLE MUNICIP 30.91N 83.88W
10/10/2018                   THOMAS             GA   AWOS

            AWOS STATION TVI, THOMASVILLE REPORTED A
            PEAK WIND GUST OF 46 MPH.

&&

TB
Local storm report, Oct 10, 7:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HURRICANE        1 SW MOODY AFB          30.97N 83.20W
10/10/2018                   LOWNDES            GA   AWOS

            AWOS STATION VAD, MOODY AFB REPORTED A PEAK
            GUST OF 51 MPH.

&&

TB
Local storm report, Oct 10, 7:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HURRICANE        DONALSONVILLE           31.04N 84.88W
10/10/2018                   SEMINOLE           GA   AWOS

            115 MPH WIND GUST MEASURED AT THE
            DONALSONVILLE MUNICIPAL AIRPORT.

&&

BAS
Local storm report, Oct 10, 7:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HURRICANE        CUTHBERT                31.77N 84.79W
10/10/2018                   RANDOLPH           GA   PUBLIC

            REPORTS OF STRUCTURAL DAMAGE IN CUTHBERT.

&&

BAS
Local storm report, Oct 10, 8:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
901 PM EDT WED OCT 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HURRICANE        APALACHICOLA AIRPORT    29.73N 85.03W
10/10/2018                   FRANKLIN           FL   PUBLIC

            REPORT OF THE ASOS TOWER AT APALACHICOLA
            AIRPORT WAS KNOCKED DOWN. THE 1653Z
            OBSERVATION WAS THE LAST OBSERVATION
            REPORTED.

&&

BAS

Nearby

River Flood Warnings in Alabama, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.